Opuscula Math. 36, no. 5 (2016), 681-687
http://dx.doi.org/10.7494/OpMath.2016.36.5.681

 
Opuscula Mathematica

On a problem of Gevorkyan for the Franklin system

Zygmunt Wronicz

Abstract. In 1870 G. Cantor proved that if \(\lim_{N\rightarrow\infty}\sum_{n=-N}^N\,c_{n}e^{inx} = 0\) for every real \(x\), where \(\bar{c}_{n}=c_{n}\) (\(n\in \mathbb{Z}\)), then all coefficients \(c_{n}\) are equal to zero. Later, in 1950 V. Ya. Kozlov proved that there exists a trigonometric series for which a subsequence of its partial sums converges to zero, where not all coefficients of the series are zero. In 2004 G. Gevorkyan raised the issue that if Cantor's result extends to the Franklin system. The conjecture remains open until now. In the present paper we show however that Kozlov's version remains true for Franklin's system.

Keywords: Franklin system, orthonormal spline system, trigonometric system, uniqueness of series.

Mathematics Subject Classification: 42C10, 42C25, 41A15.

Full text (pdf)

Opuscula Mathematica - cover

Cite this article as:
Zygmunt Wronicz, On a problem of Gevorkyan for the Franklin system, Opuscula Math. 36, no. 5 (2016), 681-687, http://dx.doi.org/10.7494/OpMath.2016.36.5.681

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.